Flexible distribution functions, higher-order preferences and optimal portfolio allocation

Niguez, Trino-Manuel and Paya, Ivan and Peel, David Alan and Perote, Javier (2019) Flexible distribution functions, higher-order preferences and optimal portfolio allocation. Quantitative Finance, 19 (4). pp. 699-703. ISSN 1469-7688

[img]
Preview
PDF (Quant_Finance_Full_Paper)
Quant_Finance_Full_Paper.pdf - Accepted Version
Available under License Creative Commons Attribution-NonCommercial.

Download (154kB)

Abstract

In this paper we show that flexible probability distribution functions, in addition to being able to capture stylized facts of financial returns, can be used to identify pure higher-order effects of investors' optimizing behavior. We employ the five-parameter weighted generalized beta of the second kind distribution—and other density functions nested within it—to determine the conditions under which risk averse, prudent and temperate agents are diversifiers in the standard portfolio choice theory. Within this framework, we illustrate through comparative statics the economic significance of higher-order moments in return distributions.

Item Type:
Journal Article
Journal or Publication Title:
Quantitative Finance
Additional Information:
This is an Accepted Manuscript of an article published by Taylor & Francis in Quantitative Finance on 12/02/2019, available online: https://www.tandfonline.com/doi/full/10.1080/14697688.2018.1550264
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/2000
Subjects:
ID Code:
129146
Deposited By:
Deposited On:
27 Nov 2018 09:04
Refereed?:
Yes
Published?:
Published
Last Modified:
01 Oct 2020 02:55